Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


positive since 1985
Apr 2, 2003

The reason I know I was positive so far back is I was in the HEP-Study and they re-tested the blood samples being stored in S.F.Ca.! Current issue I'm facing is LACK of ability to sleep, and constant swollen sinus that makes breathing difficult when laying down to sleep, resulting in PANIC when windpipe closes if on my back? Is 3TC a known drug that can cause sleep issues? I was on Kaletra/Viread/Videx/videx was reduced to 250mg because of conflict levels using one of the other drugs etc.The 3TC was added about two months ago and I think it might be associated with keeping me awake? What's you're opinion on that factor? I just started an STI based on the fact I can't sleep, and have been living on two to four hours a night for many weeks! ALSO, all the doctors can't understand or treat my sinus effectively even with steroid Flonase, also tried others and flonase works 50 effective. I also have gained forty pounds of weight using the Kaletra! Three pills twice a day. I'm not vane, but along with the weight gain comes back pain, fatigue,tender liver, perhaps swollen Pancreas, there so close together who knows? I had zero detectible viral load and hover between 250/350 T-Cells for the past 1.5 years! BUT, between the lack of sleep and loosing my mind and actually being afraid of my bed along with the development of panic attacks from breathing problems I decided to junk the pills and see the outcome? I didn't start HIV/MEDS until around 1994. Been on most of what's out there and this load of meds was considered salvage treatment but worked to treat HIV, but is now it seems failing me for OTHER side effect reasons? I have had as low a T-Cell count for six months time of (8)T-Cells and NEVER caught any illness OI's. Each time I have resumed drugs they have always worked to supress the virus! However, I've never gained back a HIGH T-Cell ratio, although my overall blood ratio is around 14now and has been as low as 8 and I understand they like to see 15. Sorry, I forgot what reading they are talking about here, but I'm sure you likely know! There's much more to my long term survival but I'll limit it to this and see what you think I should do?

Response from Dr. Henry

At my site I use a sleep consultant to sort out problems with sleep since I believe that it is a complex subject that necessitates specific expertise (just like HIV). I also get a psychologist involved. 3TC doesn't usually cause sleep disturbances. Your HIV meds can interact with a wide range of other medications (prescription or otherwise) so a review of all of your medications by a pharmacist might be helpful also. KH



Previous
Interactions between HAART and complementary therapies for Women
Next
hgh and testosterone w/o hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement